A revealed preference test for weakly separable preferences
Consider a finite data set of price vectors and consumption bundles; under what conditions will there be a weakly separable utlity function that rationalizes the data?� This paper shows that rationalization in this sense is possible if and only if there exists a preference order on some finite set of consumption bundles that is consistent with the observations and that is weakly separable.� Since there can only be a finite number of preference orders on this set, the problem of rationalization with a weakly separable utility function is solvable.
|Date of creation:||01 Apr 2012|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://www.economics.ox.ac.uk/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Cherchye, Laurens & Demuynck, Thomas & De Rock, Bram & Hjertstrand, Per, 2015.
"Revealed preference tests for weak separability: An integer programming approach,"
Journal of Econometrics,
Elsevier, vol. 186(1), pages 129-141.
- Laurens CHERCHYE & Thomas DEMUYNCK & Bram DE ROCK, 2011. "Revealed preference tests for weak separability: an integer programming approach," Center for Economic Studies - Discussion papers ces11.25, Katholieke Universiteit Leuven, Centrum voor Economische Studiën.
- Francoise Forges & Enrico Minelli, 2006.
"Afriat's Theorem for General Budget Sets,"
ubs0609, University of Brescia, Department of Economics.
- Francoise Forges & Enrico Minelli, 2006. "Afriat’s Theorem for General Budget Sets," CESifo Working Paper Series 1703, CESifo Group Munich.
- Forges, Françoise & Minelli, Enrico, 2009. "Afriat's theorem for general budget sets," Economics Papers from University Paris Dauphine 123456789/4099, Paris Dauphine University.
- A. Fostel & H. Scarf & M. Todd, 2004.
"Two new proofs of Afriat’s theorem,"
Springer, vol. 24(1), pages 211-219, 07.
- M.J. Todd & A. Fostel & H.E. Scarf, 2004. "Two New Proofs of Afriat's Theorem," Econometric Society 2004 North American Summer Meetings 632, Econometric Society.
- Herbert E. Scarf & Ana Fostel & Michael J. Todd, 2004. "Two New Proofs of Afriat's Theorem," Yale School of Management Working Papers ysm377, Yale School of Management.
- Anna Fostel & Herbert E. Scarf & Michael J. Todd, 2003. "Two New Proofs of Afriat's Theorem," Cowles Foundation Discussion Papers 1415, Cowles Foundation for Research in Economics, Yale University.
When requesting a correction, please mention this item's handle: RePEc:oxf:wpaper:601. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Monica Birds)
If references are entirely missing, you can add them using this form.